- Family Elder
- Posts: 153
- Joined: Sat Apr 26, 2008 2:00 pm
- Location: Los Angeles, CA
Well, I hate having to report this, but it appears I am in another exacerbation. This is my second once since treatment in July. As you know, the first was in December and according to the MRI there was activity.
I saw my local neurologist on Friday...and according to the exam and symptoms present, it definitely appears to be a new exacerbation and not just continued from December.
I have weakness/numbness on the left side of my body - which I have never had before. My left side was always stronger than my right side, so this was a first. The other usual suspects are present as well: mild vertigo, bad headaches, extreme fatigue yet worsened insomnia, double vision, increased numbness. Symptoms started Fri 2/20 and I waited a week to see if anything would pass and go away. Didn't happen, so I went to the local neuro. He didn't send me for an MRI as it didn't seem warranted based on the exam, it seemed clear there must be activity going on.
My last MRI was on 12/14. I had treatment on July 3, so the 9month MRI would my April 9th. I am not sure if I should wait.
I began IV steroids today, 1gram solumedrol. Want to nip this in the bud before it interferes with my life/work, etc. [This is my 5th course of steroids since I was diagnosed last January - -jan2008]
I just emailed all of this to Drs. Hammond and Kerr @ JH. I asked about revisiting the re-dosing option. I'm pretty besides myself at the moment.
Local neuro does not think copaxone is doing it for me. Now, I know I am on copaxone for different reasons, per se, than just anyone suffering from MS. What are your thoughts on this? He suggested revisiting Tysabri. To be honest, that makes me a little nervous, though as he said, if my T-cells and immune system are up to par, it shouldn't be a problem....but I'm not sure about it. I also didn't have the best reaction to it for the two months that I was treated with it last spring.
When is it time for us to re-visit the idea of re-dosing on the HiCy? I was excited a few weeks ago when they explained that maybe that last exacerbation in December was remnants and that there was still a chance I could regain the wellness I had experienced from July-December. However, my excitement and hope is waning....especially as I look at the IV pole sitting in my house again.
- Family Elder
- Posts: 2197
- Joined: Mon Sep 11, 2006 2:00 pm
- Location: Dayton, Ohio USA
Good luck girl. That sucks. I hate MS.